Ohio, 2003Flooding in Ohio, August 9, 2003
August 9, 2003 · NWS ILN · 4 events in 4 counties and zones
4 flood, as filed by the National Weather Service.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 9, 8:50 AM EST, 3 hours 46 minutes earlier.
Area forecast discussion, Aug 9, 8:50 AM EST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
950 AM EDT SAT AUG 9 2003
PATTERN PERSISTS TODAY WITH UPPER TROF OVER THE AREA...SURFACE LOW
PRESSURE OVER THE SOUTHEAST AND HIGH PRESSURE OVER WISCONSIN.
FOG HAS IMPROVED...BUT CLOUDS ARE MORE PREVALENT THAN
ANTICIPATED...SO IVE UPDATED TO REMOVE FOG AND INDICATE MOSTLY
CLOUDY SKIES THIS MORNING ALL ZONES EXCEPT CVG. I STILL EXPECT
CLOUDS TO BREAK UP AND SCATTERED CONVECTION TO DEVELOP THIS
AFTERNOON IN OUR RELATIVELY UNSTABLE AIRMASS. LOCALIZED FLOODING
WILL APPARENTLY BE THE MAIN THREAT AGAIN WITH SLOW MOVING STORMS.
HIGH TEMP FORECAST IN LOW 80S SHOULD HOLD UP...SO THERE WILL BE NO
CHANGES TO THE TEMP FORECAST FOR NOW.
.ILN...NONE.
CONIGLIO
Hazardous weather outlook, Aug 9, 4:08 AM EST, 8 hours 28 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ034-035-042>046-051>056-
060>065-070>074-077>082-088-091115-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
508 AM EDT SAT AUG 9 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
.DAY ONE...TODAY
SCATTERED THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL AND VERY
LOCALIZED FLOODING. AN ISOLATED SEVERE STORM WILL ALSO BE POSSIBLE
THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SCATTERED/ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE
POSSIBLE SUNDAY THROUGH TUESDAY. ANY OF THESE STORMS MAY PRODUCE
TORRENTIAL RAINFALL AND VERY LOCALIZED FLOODING. AN ISOLATED SEVERE
STORM CANNOT BE RULED OUT AS WELL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
TIPTON
In the hours before
Local storm report, Aug 9, 9:27 AM EST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
1027 AM EDT SAT AUG 9 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0635 PM DAYTON KY FLOOD
08/08/03 CAMPBELL FLOODED BASEMENTS AND HIGH
WATER ON ROADS
0800 PM MILFORD OH FLOOD
08/08/03 CLERMONT HIGH WATER ON ROADS
0800 PM MULBERRY OH FLOOD
08/08/03 CLERMONT HIGH WATER ON EXIT RAMP OF
SR 28 AND I 275
RLGFlood, Butler
- When
- August 9, 12:36 PM EST to 1:30 PM EST
- Where
- Butler forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.439, -84.576 (the zone’s center; the record gives no point)
Scattered thunderstorms with heavy rain produced localized flooding across southwest and south central Ohio during the afternoon. Several roads were flooded and creeks came out of their banks.
Flood, Hamilton
- When
- August 9, 1:44 PM EST to 3:15 PM EST
- Where
- Hamilton forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.196, -84.543 (the zone’s center; the record gives no point)
Scattered thunderstorms with heavy rain produced localized flooding across southwest and south central Ohio during the afternoon. Several roads were flooded and creeks came out of their banks.
Flood, Pike
- When
- August 9, 3:30 PM EST to 3:50 PM EST
- Where
- Pike forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.077, -83.067 (the zone’s center; the record gives no point)
Scattered thunderstorms with heavy rain produced localized flooding across southwest and south central Ohio during the afternoon. Several roads were flooded and creeks came out of their banks.
Flood, Brown
- When
- August 9, 4:25 PM EST to 5:45 PM EST
- Where
- Brown forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.934, -83.867 (the zone’s center; the record gives no point)
Scattered thunderstorms with heavy rain produced localized flooding across southwest and south central Ohio during the afternoon. Several roads were flooded and creeks came out of their banks.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Florida, August 9, 20031 death · $1.3 million · 1 event
- Lightning Strike in Florida, August 9, 20031 death · 1 event
- Lightning Strike in Florida, August 9, 20031 death · 1 event
- Flash Flooding in New York, August 9 to 10, 2003$13 million · 3 events
- Flash Flood in New York, August 9, 2003$750,000 · 1 event
- Flash Flood in New York, August 9, 2003$750,000 · 1 event
- Flash Flood in New York, August 9 to 10, 2003$750,000 · 1 event
- Hail and Damaging Winds in Nebraska, August 9, 20031 injured · $351,000 · 1 in hail · 4 events
- Flash Flood in New York, August 9, 2003$500,000 · 1 event
- Flash Flood in Ohio, August 9, 2003$450,000 · 1 event
- Flash Flood and Damaging Wind in Pennsylvania, August 9, 2003$320,000 · 50 kt wind · 2 events
- Flash Flood in Pennsylvania, August 9, 2003$250,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5377210, 5377211, 5377212, 5377213.